Lightning, Duval
- When
- June 3, 2:00 PM EST
- Where
- Duval County, Jacksonville
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Man was hit while standing beside his vehicle.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:24 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 224 PM EDT SUN JUN 03 2001 VISIBLE LOOP HAS CHANGED LITTLE ALL DAY EXCEPT NOW THE WEST COAST SEA BREEZE HAS DEVELOPED. MOISTURE IS LIMITED BUT STILL FEEL CONVERGENCE ALONG THE EAST COAST COULD YIELD ISOLATED SHOWERS LATE IN THE DAY. SO WILL KEEP SLIGHT CHANCE ALONG THE COAST AND DROP POPS INLAND FOR THIS EVENING. DEEP WESTERLY FLOW WILL SHIFT TO SOUTH BEFORE MONDAY ALLOWING SEA BREEZE DEVELOPMENT ON BOTH COASTS. WILL GO WITH POPS OF 20/30 PERCENT WITH HIGHEST OVER INLAND FLA. CROSS SECTIONS SHOW AN INCREASE IN DEEP LAYER MOISTURE BY TUESDAY AND WILL BUMP UP POPS ACCORDING TO FWC/MAV AT 40/50 PERCENT. MORE CLOUD COVER ON TUES WILL KEEP TEMPS IN MID AND UPPER 80S. EXTND...MOSTLY CLOUDY WITH A SCATTERED THUNDERSTORMS PRIOR TO THE NEXT FRONT WHICH IS ANTICIPATED TO CROSS THE FA ON FRIDAY. WILL NOT MENTION PRECIP FOR NEXT WEEKEND. MARINE...NO HIGHLIGHTS. WINDS WILL BECOME SOUTHERLY ON MONDAY WITH ONSHORE FLOW DEVELOPING EACH AFTERNOON. PRELIM AMG 69/92/70/88 -224 SSI 73/89/74/85 1224 JAX 71/92/71/88 1124 GNV 68/93/70/88 -335 28 .JAX... .FL...NONE. .GA...NONE. V TRABERT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SUN JUN 3 2001 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT OF ANY STORMS THAT FORM WILL BE LOCALLY HEAVY RAINFALL... FREQUENT LIGHTNING...GUSTY WINDS...POSSIBLY SMALL HAIL. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR POSSIBLE CHANGING WEATHER CONDITIONS AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. RAM
The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
1 lightning. Local standard time, as filed.
Man was hit while standing beside his vehicle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255924.